Q. Can hepatitis E cause black stools?

Answered by
Dr. Ishwar Chandra Rai
and medically reviewed by iCliniq medical review team.
Published on Aug 03, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

My mom has hepatitis E since the last 15 days. As advised by the doctor, she is taking Drakshadi Kashaya, three teaspoons mixed with nine teaspoons of water and a quarter teaspoon of Katuki Choorna. Also, she is taking Nirocil tablet thrice a day since three days. Yesterday her stool was black, and today it was blackish yellow. Kindly advise about the action to be taken.

Dr. Ishwar Chandra Rai

Ayurveda Specialist
#

Hello,

Welcome to icliniq.com.

  • Hepatitis E is just like hepatitis A. It spreads through stools and due to poor hygiene.
  • You are taking good medicines. Just wait for few days. Drink boiled water and maintain good hygiene. Take the following medicines too along with your medicines:
  1. Vasa Guduchyadi Kashayam 20 ml twice a day before food.
  2. Bhumyamalaki Churna 3 g and Trikatu Churna 1 g twice a day with honey.
  3. Liv.52 syrup 10 ml twice a day.
  • Avoid eating outside. Avoid spicy and junk food.
  • Eat fibrous foods. Include lots of fresh fruits and vegetables. Drink plenty of water.

For more information consult an ayurveda specialist online --> https://icliniq.com./ask-a-doctor-online/ayurveda-specialist


Thank you doctor,

Kindly advise on the color of the stools.

Dr. Ishwar Chandra Rai

Ayurveda Specialist
#

Hello,

Welcome back to icliniq.com.

  • Normally, in the case of hepatitis, the color of the stool is yellowish or clay color. Black stool is not common in this condition. But, if you have taken an iron-containing medicine or food, then the stool color can change to black.
  • The other possible cause of black stools is an internal bleeding in the stomach. When it is digested, it turns black in color. You can confirm it easily. Stop all the medicines for a day, take a simple diet and watch your stool the next couple of days. If the color is still blackish, then it is possible that there is a bleeding in the stomach. Check your blood pressure too.
  • If the stool color changes after stopping the medicines, then do not worry. It is due to the medicines or food.

If you have any further queries regarding this concern feel free to revert. I would be happy to answer them.

For further queries consult an ayurveda specialist online --> https://icliniq.com./ask-a-doctor-online/ayurveda-specialist

Also Read Answers From:

Related Questions & Answers


I am passing black stools since two days. Why?

Query: Hi doctor, I am passing black stools since two days. I am on medication since four months. The current medication I am taking is Irozorb and Cranbe. Please suggest me what to do.  Read Full »

Do I need vitamin D and iron supplement?

Query: Hi doctor, My 25-OH vitamin D total CLIA test showed result of 13.36 ng/mL. What supplement should I start and for how long? Also my iron is 41.2. Do I need a supplement?  Read Full »

I am anemic even after taking iron supplements. Why?

Query: Hi doctor, I have a history of anemia. I have been taking iron supplements prescribed by my doctor for the past few months. After a while, I had an appointment, and my doctor said that I am still very anemic. A few years ago, I had an eating problem. I was overeating, but I did not gain weight. Is t...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Ayurveda Specialist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.